MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET

APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET
Model Number 8
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One event unit was returned for evaluation.Upon inspection, engineering tested the unit and was able to replicate the customer experience.The unit was disassembled and damage was observed on the blade post and track.The root cause of the poor cutting experience was due to the damage seen to the blade post and track that allowed the blade post to jump out of the track, not allowing the scissor to close.This can occur when the scissor is used to cut difficult or dense material.During the manufacturing assembly process, all units are 100% functionally inspected.Applied medical will monitor its vigilance system for trends and take further appropriate actions as necessary.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "scissors cutting deteriorated throughout case where multiple (5-6) fibroids where removed.Dr.Fox continued to use them until they failed to cut at all.It was a long case and he made many cuts with minimal use of the cautery." patient status - good.

Brand Name
CB050, 5X38CM EPIX INLINE SCISSORS 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6382350
Report Number2027111-2017-01403
Device Sequence Number18951266
Product Code HET
UDI-Device Identifier00607915124519
UDI-Public(01)00607915124519(17)171118(30)01(10)1235276
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
8
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2017
Device Model Number8
Device Catalogue Number8
Device Lot Number1235276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2015
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1